I am really worried with what is happening to my mother, she talks to herself all the time.She sometimes even shout out loud "Who is there?" when shes alone in the room. When she talks to me she speaks normally, but when i reply to her in the conversation she says something to herself in low voice in some weird language it really brings tears to my eyes. She wasnt like this before.When i ask her whats wrong mum. She smiles and says something to herself in her language and then say "Nothing Son" She gets angry to herself sometimes and start using bad words and sometimes "go die" whenever my friends are around. We took her to a Psychatrist, she suggested some medicines like Olimelt 2.5mg which we are giving her regularly but no improvement. What could be this? and how can it be cure. we stay around her all the time so that she may not feel alone and try to keep her busy but no improvement again :(
I've been trying to look up Olimelt. I believe it is an anti-depressent. Your mother to have help with psychotic thoughts needs an anti-psychotic. There are many antipsychotics available and they usually do help. I have made a full recovery from schizoaffective disorder with glycine, an antipsychotic in Phase II FDA study that is a glutamate antagonist a new form of antipsychotic that promotes a fuller recovery and has a safer long term side effect profile. My case study will be published in a psychiatric journal. For the official study google "Dr. Javitt, glycine". It appears some psychiatrists may start using this agent as an adjunct (additional) antipsychotic agent. However, there are many currently available antipsychotics such as Abilify. If that is an anti-depressent it probably won't help and may actually worsen things.
I looked it up.Yes that is Olanzapine, commonly known as Zyprexa. That usually works. However, there are other antipsychotics as well. The same company makes Abilify I noticed so you could ask about that to change to as a primary antipsychotic as it has a better side effect profile (less potential of weight gain, diabetes or sedation).
Yes its a potential with current antipsychotics although Abilify is far less of a problem in this area than Zyprexa. I gained some weight on Risperdal and Seroquel but it was bearable. However, on Zyprexa I gained 35 pounds and that's not uncommon and it is the most likely of the current antipsychotics to cause diabetes as well. If a person is tolerating the side effects and doing well than they should stay on Zyprexa. But if not then the other atypicals are generally better tolerated. The person I know who started to develop diabetes when he was on Abilify was able to nip it in the bud by going to a nutritionist and changing his diet so that it went into remmission. Any time a medication increases appetite the important thing is not to give into it but have healthy snacks and drink beverages without sugar (Nutrasweet can worsen depression so its best avoided) such as flavored seltzer water. When I had issues of minor weight gain from medication that worked for me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.